Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 15, NWS Great Falls, MT

November 29, 2009

NWS Great Falls, MT issued this high wind warning at Nov 29, 2009, 9:30 PM MST. It took effect at Nov 30, 2009, 5:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2009, 9:30 PM MST (04:30 UTC)
In effect from
Nov 30, 2009, 5:00 AM MST
Expired
Nov 30, 2009, 8:36 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 300430
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 PM MST SUN NOV 29 2009

...STRONG WINDS POSSIBLE OVER THE NORTHERN ROCKIES AND ADJACENT
PLAINS...

.AN UPPER LEVEL JET OF HIGH WIND OVER ALBERTA WILL MOVE SOUTH
OVER THE NORTHERN ROCKIES ON MONDAY. AT THE SAME TIME...A LOW
PRESSURE SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST WILL APPROACH
WESTERN MONTANA. THIS WILL INCREASE THE PRESSURE GRADIENT BETWEEN
THE TROUGH AND THE RIDGE OF HIGH PRESSURE OVER THE GREAT
BASIN...BRINGING VERY STRONG WINDS DOWN TO THE SURFACE ACROSS
THE NORTHERN ROCKIES AND ADJACENT PLAINS.

MTZ009-010-044-046-048-049-301400-
/O.UPG.KTFX.HW.A.0013.091130T1900Z-091201T1200Z/
/O.NEW.KTFX.HW.W.0015.091130T1900Z-091201T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
930 PM MST SUN NOV 29 2009

...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT
MST MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL DEVELOP MONDAY AFTERNOON OVER THE NORTHERN
ROCKIES AND SPREAD EAST ACROSS THE PLAINS BY EVENING. WINDS OF 30
TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. WINDS WILL DECREASE
AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
000 
WWUS75 KTFX 301020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MST MON NOV 30 2009

MTZ009-010-048-301800-
/O.EXT.KTFX.HW.W.0015.091130T1200Z-091201T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
320 AM MST MON NOV 30 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE
CUT BANK AREA AFTER 5 AM MONDAY MORNING. EXPECT WEST WINDS OF 30
TO 40 MPH...WITH GUSTS AROUND 70 MPH. WINDS WILL DECREASE AFTER
MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ044-046-049-301800-
/O.CON.KTFX.HW.W.0015.091130T1900Z-091201T0700Z/
TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...SHELBY...CONRAD...FAIRFIELD
320 AM MST MON NOV 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MST TONIGHT.

STRONG WINDS WILL DEVELOP MONDAY AFTERNOON OVER THE NORTHERN
PLAINS. EXPECT WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH.
WINDS WILL DECREASE AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 301705
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1005 AM MST MON NOV 30 2009

MTZ009-010-048-010700-
/O.CON.KTFX.HW.W.0015.000000T0000Z-091201T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1005 AM MST MON NOV 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE
CUT BANK AREA TODAY. EXPECT WEST WINDS OF 30 TO 40 MPH...WITH
GUSTS TO ABOUT 70 MPH. WINDS WILL DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ044-046-049-010700-
/O.CON.KTFX.HW.W.0015.091130T1900Z-091201T0700Z/
TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...SHELBY...CONRAD...FAIRFIELD
1005 AM MST MON NOV 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MST TONIGHT.

STRONG WINDS WILL DEVELOP THIS AFTERNOON OVER THE NORTHERN PLAINS.
EXPECT WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. WINDS
WILL DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 010336
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
836 PM MST MON NOV 30 2009


MTZ009-010-044-046-048-049-010445-
/O.CAN.KTFX.HW.W.0015.000000T0000Z-091201T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
836 PM MST MON NOV 30 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS ACROSS THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS HAVE
BEGUN TO WEAKEN AS A COLD FRONT HAS ALREADY PUSHED THROUGH THE
AREA. WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE FOR THE NEXT FEW
HOURS BUT WARNING CRITERIA WINDS ARE NO LONGER EXPECTED TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 4:47 PM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Nov 29, 4:47 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 PM MST SUN NOV 29 2009

UPDATED AVIATION DISCUSSION

.DISCUSSION...
TONIGHT THROUGH TUESDAY...UPPER LEVEL HIGH PRESSURE OVER THE
ROCKIES WILL KEEP WARM AND DRY CONDITIONS FOR THE REST OF TODAY
AND INTO MONDAY. STRONG WINDS WILL MIX DOWN SOME CAUSING SURFACE
WINDS TO BE BRISK BUT NOT NEAR WARNING CRITERIA. AN APPROACHING
SHORTWAVE WILL BEGIN TO IMPACT THE REGION LATE MONDAY AFTERNOON
WITH DEVELOPING STRONG WINDS ASSOCIATED WITH A COLD FRONT PASSAGE.
MODELS INDICATE STRONG WINDS THAT COULD EXCEED WARNING CRITERIA IN
SOME LOCATIONS. AS A RESULT...THE HIGH WIND WATCH HAS BEEN
CONTINUED AND COULD BE UPGRADED TO A HIGH WIND WARNING THIS
EVENING. THE STRONGEST WINDS DO APPEAR TO PASS THROUGH THE AREA
RATHER QUICKLY SO IT MAY BE MORE OF A ONE SHOT DEAL AT WARNING
LEVEL WINDS. A LOW PRESSURE TROF WILL MOVE INLAND OVER THE WEST COAST
MONDAY AND CROSS THE ROCKIES BY THE EVENING. THIS SYSTEM WILL
HAVE STRONG DYNAMICS BUT WILL ALSO BE FAST MOVING AND THUS
PRECIPITATION SHOULD NOT BE VERY MUCH. AN ASSOCIATED COLD FRONT WILL
CROSS THE CANADIAN BORDER MONDAY NIGHT WITH PRECIP DEVELOPING ACROSS
THE NORTHERN ZONES BY MORNING AND INTO CENTRAL MONTANA BY MID DAY.
TEMPS TOMORROW WILL REMAIN WARM BUT WILL THEN COOL QUITE A BIT AS
THE REGION IS INFLUENCED BY THE ABOVE MENTIONED SYSTEMS.

TUESDAY NIGHT THROUGH FRIDAY NIGHT...COLD FRONT THAT MOVES IN
TUESDAY AFTERNOON SHOULD BE EXITING THE REGION BY TUESDAY NIGHT.
A FEW LINGERING SNOW SHOWERS WILL BE POSSIBLE TUESDAY
EVENING...MAINLY OVER SOUTHWEST MONTANA. OTHERWISE...EXPECT COLD AND
DRY CONDITIONS. SEASONAL CONDITIONS ARE THEN EXPECTED TO RETURN
WEDNESDAY AND THURSDAY. ANY PRECIPITATION WILL BE LIGHT AND MAINLY
OVER THE MOUNTAINS. ANOTHER COLD SYSTEM FORECASTED FOR THE FRIDAY
AND SATURDAY PERIOD...AND WHILE ECMWF AND GFS BOTH ON BOARD BRINGING
IT IN...THEY DO HAVE SOME TIMING DIFFERENCES WITH THE GFS BEING
FASTER MOVING IN AS EARLY AS FRIDAY...ECMWF HAS A SIMILAR SOLUTION
OF COLD AIR AND PRECIPITATION...BUT HOLDS OFF BRINGING IT IN UNTIL
SATURDAY NIGHT OR SUNDAY.

SATURDAY THROUGH SUNDAY...MODEL DIFFERENCES AND RUN TO RUN
INCONSISTENCY CONTINUE TO DETRACT FROM FORECAST CONFIDENCE DURING
THIS PERIOD. THIS FORECAST WENT WITH A BLENDED COMPROMISE OF AN
UPPER LEVEL TROUGH DROPPING SOUTHEAST FROM BRITISH COLUMBIA. A WEAK
MODIFIED ARCTIC FRONT MOVES SOUTH OF THE BORDER SATURDAY MORNING...
WITH WINDS SHIFTING NORTHERLY BEHIND THE FRONT AND TEMPERATURES
FALLING. NOT MUCH MOISTURE WITH THE FRONT SO ONLY A CHANCE OF SNOW
OVER THE MOUNTAINS IS EXPECTED. PRECIP LAGS THE FRONT SEVERAL HOURS
WITH A SLIGHT CHANCE OF SNOW OVER THE PLAINS BY EARLY EVENING.
TEMPERATURES WILL FALL TO A LITTLE BELOW SEASONAL AVERAGES BY
SUNDAY. EK

&&

.AVIATION...
UPDATED 0000Z.
AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE NORTHERN ROCKIES
THROUGH TONIGHT WITH A SHORTWAVE TROUGH DROPPING INTO BRITISH
COLUMBIA AND FLATTENING THE UPPER LEVEL RIDGE BY MONDAY AFTERNOON.
WINDS ALOFT WILL GRADUALLY BACK FROM THE WEST-NORTHWEST TO THE WEST
AND INCREASE AS THE RIDGE BREAKS DOWN ON MONDAY. THIS WILL BRING
STRONG AND GUSTY SURFACE WINDS TO WESTERN PORTIONS OF NORTH-CENTRAL
MT WITH GUSTS IN EXCESS OF 50KTS POSSIBLE ALONG THE EAST SLOPES OF
THE ROCKIES. VFR CONDITIONS WILL PREVAIL UNDER BROKEN HIGH CLOUDS
THROUGH THE NEXT 24 HRS. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  54  28  32 /   0   0  40  60
CTB  32  51  25  31 /   0   0  40  60
HLN  27  48  27  33 /  10   0  30  60
BZN  16  40  20  32 /   0   0  20  60
WEY  12  32  15  31 /   0   0  10  40
DLN  21  41  21  37 /   0   0  10  40
HVR  27  53  25  34 /   0   0  40  40
LWT  27  55  23  31 /   0   0  30  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT
FOR MTZ009-010-044-046-048-049.

&&

SHORT TERM...GUSTAFSON
LONG TERM...LOSS
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 4:18 AM MST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
418 AM MST SUN NOV 29 2009

MTZ009-010-044-046-048-049-301130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
418 AM MST SUN NOV 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH HAD BEEN ISSUED FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT FOR THE NORTHERN ROCKIES AND ADJACENT
PLAINS. STRONG WINDS WILL DEVELOP MONDAY AFTERNOON OVER THE
NORTHERN ROCKIES AND SPREAD EAST ACROSS THE PLAINS BY EVENING.
WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. WINDS
WILL DECREASE AFTER MIDNIGHT.

A COLD FRONT WILL CROSS THE CANADIAN BORDER LATE MONDAY NIGHT AND
MOVE INTO CENTRAL MONTANA TUESDAY. STRONG AND GUSTY WINDS...COLDER
TEMPERATURES...AND SNOW WILL ACCOMPANY THIS SYSTEM. SNOW
ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 2 INCHES ACROSS MOST OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-045-047-050>055-301130-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-BLAINE-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
418 AM MST SUN NOV 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL CROSS THE CANADIAN BORDER LATE MONDAY NIGHT AND
MOVE INTO CENTRAL MONTANA TUESDAY. STRONG AND GUSTY WINDS...COLDER
TEMPERATURES...AND SNOW WILL ACCOMPANY THIS SYSTEM. SNOW
ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 2 INCHES ACROSS MOST OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 29, 6:14 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MST SUN NOV 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST BABB                    48.86N 113.44W
11/29/2009  M69 MPH          GLACIER            MT   TRAINED SPOTTER

            69MPH PEAK WIND GUST WITH SUTAINED WINDS AT 50MPH NEAR
            BABB

&&

EVENT NUMBER TFX0900067

HOENISCH

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.